Alert archive / Oregon / Beach Hazards Statements in 2026

Beach Hazards Statement 1, NWS Medford, OR

January 9, 2026Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Jan 9, 2026, 11:54 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Jan 11, 2026, 7:00 AM PST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2026, 11:54 AM PST (19:54 UTC)
In effect from
Jan 11, 2026, 7:00 AM PST
Expired
Jan 12, 2026, 4:00 PM PST
In force
33 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 7.9 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2026-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2026-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

727 
WHUS46 KMFR 091954
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1154 AM PST Fri Jan 9 2026

ORZ021-022-101200-
/O.NEW.KMFR.BH.S.0001.260111T1500Z-260113T0000Z/
South Central Oregon Coast-Curry County Coast-
1154 AM PST Fri Jan 9 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY AFTERNOON...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry Counties.

* WHEN...From Sunday morning through Monday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on
  beaches than normal, including over rocks and jetties. These
  waves can suddenly knock people off of their feet and sweep them
  into the ocean. The waves can also move logs or other objects
  which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of the
  tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
5 follow-up statements
253 
WHUS46 KMFR 101137
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
337 AM PST Sat Jan 10 2026

ORZ021-022-110000-
/O.CON.KMFR.BH.S.0001.260111T1500Z-260113T0000Z/
South Central Oregon Coast-Curry County Coast-
337 AM PST Sat Jan 10 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry Counties.

* WHEN...From Sunday morning through Monday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
925 
WHUS46 KMFR 102014
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1214 PM PST Sat Jan 10 2026

ORZ021-022-111200-
/O.CON.KMFR.BH.S.0001.260111T1500Z-260113T0000Z/
South Central Oregon Coast-Curry County Coast-
1214 PM PST Sat Jan 10 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY AFTERNOON...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry Counties.

* WHEN...From Sunday morning through Monday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
830 
WHUS46 KMFR 111221
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
421 AM PST Sun Jan 11 2026

ORZ021-022-120000-
/O.CON.KMFR.BH.S.0001.260111T1500Z-260113T0000Z/
South Central Oregon Coast-Curry County Coast-
421 AM PST Sun Jan 11 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry Counties.

* WHEN...From this morning through Monday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
509 
WHUS46 KMFR 112112
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
112 PM PST Sun Jan 11 2026

ORZ021-022-121200-
/O.CON.KMFR.BH.S.0001.000000T0000Z-260113T0000Z/
South Central Oregon Coast-Curry County Coast-
112 PM PST Sun Jan 11 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
AFTERNOON...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry Counties.

* WHEN...Through Monday afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
694 
WHUS46 KMFR 120826
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1226 AM PST Mon Jan 12 2026

ORZ021-022-130000-
/O.CON.KMFR.BH.S.0001.000000T0000Z-260113T0000Z/
South Central Oregon Coast-Curry County Coast-
1226 AM PST Mon Jan 12 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
AFTERNOON...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Douglas, Coos and Curry Counties.

* WHEN...Through this afternoon.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of the
  tides if venturing out onto the beaches. High tides at southern
  Oregon beaches this morning will roughly vary from around 6 AM 
  to 830 AM PST.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Jan 9, 9:35 AM PST, 2 hours 19 minutes earlier.

Area forecast discussion, Jan 9, 9:35 AM PST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Medford OR
935 AM PST Fri Jan 9 2026

.Updated AVIATION and MARINE Discussions...

&&

.AVIATION....AVIATION...09/18Z TAFs...LIFR conditions in fog and
low clouds persist in the valleys west of the Cascades this
morning. Conditions should gradually improve to VFR by 19-20z,
with the Rogue and Illinois Valleys likely taking the longest to
improve and maybe not until 20-21z. With high pressure in control
for the next 7 to 10 days, expect a similar pattern to continue
with the nightly return of fog/freezing fog and low clouds to West
Side Valleys, with clearing expected late morning and afternoon.

Outside of the valleys, VFR conditions will prevail with generally
light winds. Expect some gusty winds along the Cascades and
Siskiyous through the TAF period, and these gusty winds (15 to 25
kts) are expected to make it into the southern end of the Rogue
Valley (Talent/Phoenix/Ashland) where gusts of 25 to 30 kt are
possible this afternoon. This could make for some bumpy approaches
from the south for the Medford Airport. /BR-y

&&

.MARINE...Updated 815 AM PST Friday, January 9, 2026...Light
winds expected through today, but seas will remain elevated and
steep with conditions hazardous to small craft through this
afternoon. Conditions improve for all areas by this evening.Moderate
south winds develop this weekend, mainly for outer waters, which may
lead to steep seas. Gusty north winds are likely middle to late next
week.

&&

.PREV DISCUSSION... /Issued 329 AM PST Fri Jan 9 2026/

DISCUSSION (Today through Thursday)...

Key Points:

* High pressure aloft will dominate our weather for several days
    - Conditions will be relatively quiet with dry weather
    - Morning fog/freezing fog possible for next several days
    - Air stagnation advisories in place

* Temperatures will be near record late next week

Further Details:

There is fairly good agreement between ensemble data that high
pressure will dominate the region through next week and possible
into early next week. This will result in dry weather (with one
caveat) through at least the next seven days. That caveat being
a chance for showers along/near the coast on Monday, but QPF
amounts will be very light if any showers develop over our area.
Chances for rainfall are much better north of our area.

The biggest impact may end up being fog and freezing fog the next
several mornings along with an airmass that will have little
change. The latter of which has resulted in air stagnation
advisories. Freezing fog is developing as of writing this in the
Rogue Valley (and other areas) as temperatures hover below
freezing. Visibility is down to a quarter mile in several areas.
Therefore, we have issued a freezing fog advisory to account for
the threat of visibility down to a quarter mile or less which
could impact commute times and bring hazardous driving conditions.
Additionally, elevated surfaces will likely see light ice
accumulation this morning due to suspended droplets and freezing
temperatures. Fog and freezing fog will be the trend going forward
and the main weather impact which will go hand in hand with the
air stagnation as the airmass goes unchanged for the next several
days.

Some of our official climate sites may have high temperatures near
record values late next week. Records Thurs/Fri are generally
around the lower 60s. We will be close to these values late next
week and may see some records in jeopardy. The Extreme Forecast
Index from the European model shows maximum temperatures values
approaching higher end of the spectrum relative to the reforecast
analysis. Currently, the NBM has highs falling just short of
records, but this is something to watch as trends may indicate
higher temperatures over the coming days.

-Guerrero

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 10 AM PST Sunday for ORZ023-024-
     026-029>031.

CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 PM PST this
     afternoon for PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 2:33 AM PSTFreezing Fog AdvisoryMFRCoos, Curry, Douglas, Jackson, Josephine, Klamath6 hr
Jan 9, 11:54 AM PSTSmall Craft AdvisoryMFR4 days
Jan 9, 2:20 PM PSTFreezing Fog AdvisoryMFRCurry, Jackson, Josephine20 hr

Nearby

Beach Hazards Statements in Oregon, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.